Alert archive / Nebraska / Frost Advisories in 2018

Frost Advisory 1, NWS North Platte, NE

September 25, 20188 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Sep 25, 2018, 2:55 AM MDT for 8 counties in Nebraska. It took effect at Sep 26, 2018, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2018, 2:55 AM MDT (08:55 UTC)
In effect from
Sep 26, 2018, 12:00 AM MDT
Expired
Sep 26, 2018, 8:00 AM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Lincoln County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS73 KLBF 250855
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
355 AM CDT Tue Sep 25 2018

...Frost Conditions Expected across the Northwest Sandhills
Tonight...

.Surface high pressure will settle over western Nebraska tonight.
With clear skies, low temperatures will fall into the lower 30s
across the northwest Sandhills tonight through daybreak Wednesday
morning. 

NEZ004-022-252100-
/O.NEW.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
Sheridan-Garden-
Including the cities of Gordon, Rushville, Oshkosh, and Lewellen
255 AM MDT Tue Sep 25 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
WEDNESDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from midnight tonight to 8 AM MDT
Wednesday.

* Temperatures...In the low 30s.

* Timing...Temperatures will fall into the mid 30s by midnight,
  reaching the low 30s late tonight and early Wednesday morning. 

* Impacts...Frost and freeze conditions may damage or kill sensitive
  vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Roberg
4 follow-up statements
309 
WWUS73 KLBF 251921
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
221 PM CDT Tue Sep 25 2018

...Cold Temperatures Tonight for the Western Sandhills and Platte
River Valley...

.As an area of high pressure moves over Nebraska, skies will 
clear out and winds lighten. Temperatures will fall well into the
30s across parts of western Nebraska late tonight into Wednesday 
morning. Some locations near the Pine Ridge may drop into the 20s.
A Freeze Warning is now in effect for Sheridan County, while the
Frost Advisory has been expanded to include the western Sandhills
and Platte River Valley.

NEZ004-261000-
/O.UPG.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
/O.NEW.KLBF.FZ.W.0001.180926T0600Z-180926T1400Z/
Sheridan-
Including the cities of Gordon and Rushville
121 PM MDT Tue Sep 25 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
WEDNESDAY...

The National Weather Service in North Platte has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM MDT
Wednesday. The Frost Advisory is no longer in effect.

* Temperatures...Near 30.

* Timing...Temperatures will fall into the mid 30s by midnight, 
  reaching the low 30s late tonight and early Wednesday morning.

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation if precautions are not taken.

&&

$$

NEZ023-035-056-057-059-094-261000-
/O.EXA.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry-
Including the cities of Hyannis, Arthur, Chappell, Big Springs, 
Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore
221 PM CDT Tue Sep 25 2018 /121 PM MDT Tue Sep 25 2018/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ WEDNESDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 9 AM
CDT /8 AM MDT/ Wednesday.

* Temperatures...Lower to mid 30s.

* Timing...Temperatures will fall into the mid 30s by midnight, 
  reaching the low 30s late tonight and early Wednesday morning.

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

NEZ022-261000-
/O.CON.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
Garden-
Including the cities of Oshkosh and Lewellen
121 PM MDT Tue Sep 25 2018

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT WEDNESDAY...

* Temperatures...Lower to mid 30s.

* Timing...Temperatures will fall into the mid 30s by midnight, 
  reaching the low 30s late tonight and early Wednesday morning.

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
762 
WWUS73 KLBF 260327
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1027 PM CDT Tue Sep 25 2018

...Cold Temperatures Tonight for the Western Sandhills and Platte
River Valley...

.As an area of high pressure moves over Nebraska, skies will
clear out and winds lighten. Temperatures will fall well into the
30s across parts of western Nebraska late tonight into Wednesday
morning. Some locations near the Pine Ridge may drop into the
20s. A Freeze Warning is now in effect for Sheridan County, while
the Frost Advisory has been expanded to include the western
Sandhills and Platte River Valley.

NEZ004-261400-
/O.CON.KLBF.FZ.W.0001.180926T0600Z-180926T1400Z/
Sheridan-
Including the cities of Gordon and Rushville
927 PM MDT Tue Sep 25 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY...

* Low temperatures...will range from the upper 20s to near 30 
  degrees. 

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation if precautions are not taken.

&&

$$

NEZ022-023-035-056-057-059-094-261400-
/O.CON.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli,
Merriman, and Kilgore
1027 PM CDT Tue Sep 25 2018 /927 PM MDT Tue Sep 25 2018/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
WEDNESDAY...

* Low temperatures...in the lower to mid 30s. 

* Impacts...Frost conditions may damage sensitive vegetation.
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Taylor
739 
WWUS73 KLBF 260848 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
348 AM CDT Wed Sep 26 2018

...Cold Temperatures early this morning for the Western Sandhills
and Platte River Valley...

.As an area of high pressure remains over Nebraska, skies will 
remain mostly clear with light winds. Temperatures will fall 
into the lower to mid 30s across parts of western Nebraska this
morning. Some locations in Sheridan County will drop to around 30.
A Freeze Warning remains in effect for Sheridan County, while the
Frost Advisory continues for the western Sandhills and Platte 
River Valley.

NEZ004-261400-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-180926T1400Z/
Sheridan-
Including the cities of Gordon and Rushville
248 AM MDT Wed Sep 26 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* Low temperatures...will range from the upper 20s to near 30 
  degrees.

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation if precautions are not taken.

&&

$$

NEZ022-023-035-056-057-059-094-261400-
/O.CON.KLBF.FR.Y.0001.000000T0000Z-180926T1400Z/
Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli,
Merriman, and Kilgore
348 AM CDT Wed Sep 26 2018 /248 AM MDT Wed Sep 26 2018/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* Low temperatures...in the lower to mid 30s.

* Impacts...Frost conditions may damage sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Roberg
681 
WWUS73 KLBF 261421
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
921 AM CDT Wed Sep 26 2018

...Temperatures have risen into the mid 30s to lower 40s...

.Temperatures across western and north central Nebraska have 
risen into the mid 30s to upper 40s. With temperatures above 
freezing, the freeze warning and frost advisory will be allowed to
expire. 

NEZ004-261530-
/O.EXP.KLBF.FZ.W.0001.000000T0000Z-180926T1400Z/
Sheridan-
Including the cities of Gordon and Rushville
821 AM MDT Wed Sep 26 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen into the middle 30s to lower 40s across
Sheridan county, so the threat for freezing temperatures has
ended. 

$$

NEZ022-023-035-056-057-059-094-261530-
/O.EXP.KLBF.FR.Y.0001.000000T0000Z-180926T1400Z/
Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli,
Merriman, and Kilgore
921 AM CDT Wed Sep 26 2018 /821 AM MDT Wed Sep 26 2018/

...FROST ADVISORY HAS EXPIRED...

Temperatures have risen into the upper 30s and lower 40s across
the southeastern panhandle, western sandhills and portions of
southwestern Nebraska. The threat for frost has ended. 

$$

CLB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 24, 10:52 PM MDT, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 24, 10:52 PM MDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1152 PM CDT Mon Sep 24 2018

.SYNOPSIS...
Issued at 335 PM CDT Mon Sep 24 2018

The H5 pattern has amplified across the CONUS over the
past 24 hours. High pressure is anchored near Bermuda and across the
northeastern Pacific-off the coast of British Columbia. East of this
feature, a broad trough of low pressure extended from the Northwest
Territories of Canada, south into the central Rockies. A lead
shortwave trough of low pressure, has skirted across the Dakotas and
Nebraska today and brought showers to northern portions of the
forecast area earlier this morning and early this afternoon. Most of
this activity has since dissipated as of mid afternoon, however, a
decent shield of cloud cover extended from southwestern Nebraska
into portions of north central Nebraska. Temperatures as of 2 PM CDT
ranged from 55 at Valentine to 68 at Ogallala and Imperial.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 335 PM CDT Mon Sep 24 2018

A disturbance will move across the area tonight into Tuesday morning
bringing a chance for showers. Instability looks to be very minimal
and have taken the mention of thunder out of much of the forecast
area with the exception of the evening hours where there may be a
very isolated chance for thunder. The best chance will remain mostly
west of highway 61. The chance of an isolated thunder is a small
window of time, mainly before sunset as the environment is not very
favorable for thunderstorms, keeping confidence low.

Chance of rain showers tonight will be scattered. The best chance
will be across the northwest Nebraska eastward into Cherry County
late tonight through early morning. This area could see anywhere
from a tenth to a quarter of an inch of rain. The rest of the
forecast area will see minimal rainfall amounts.

As for temperatures tonight and Tuesday. Low temperatures will be
near to slightly above normal with temperatures in the upper 40s
across southwest and north central Nebraska. Temperatures on Tuesday
will range anywhere from 5 degrees below normal across southwest
Nebraska to 10 degrees below normal across northern Nebraska. Highs
will be in the 60s.

.LONG TERM...(Tuesday night through Monday)
Issued at 335 PM CDT Mon Sep 24 2018

In the mid range and extended periods, the main
forecast challenge is frost/freeze potential for Tuesday night. High
pressure will build south into western, then southwestern and south
central Nebraska overnight Tuesday night. Clear skies, light winds
and dry air will accompany the high and will lead to lows in the 30s
by Wednesday morning. The forecast was initialized with the
superblend and seemed too warm with lows in the middle 30s to lower
40s. After collaboration with the neighboring offices, went ahead
and trended min temps toward the cooler MET and MAV guidance. This
resulted in lows in the lower 30s in the northwest and Platte River
valley with middle to upper 30s elsewhere. Will begin to mention
frost with this fcst issuance and use a patchy fog mention with
temps of 35 to 36 and areas of frost were temps of 34 and below are
forecast. Will not be issuing any headlines right now as there is
some differences in the models as to where the forecast location of
the surface high is at 12z Wednesday. The NAM12 solution has this
feature over swrn Nebraska while the GFS has it over south central
Nebraska. We will however, continue to mention the frost threat in
the HWO, as this will be the coldest temps seen across the area
since last April. Temperatures will undergo some swings through the
end of the week. Southerly winds will commence on Wednesday behind
the exiting high pressure forcing warmer air into the area. This
will be followed by a cold FROPA Wednesday night. A warm front will
push into the area Thursday with another cold front passing through
the area Thursday night. Light rain will be possible Thursday night
across the northern forecast area, INVOF a decent area of mid level
frontogenesis. Much cooler air will push into the forecast area
behind the front with highs in the 50s Friday and Saturday. Warmer
temperatures will push into the region Sunday, followed by cooler
readings for Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1149 PM CDT Mon Sep 24 2018

An area of low pressure and associated cold front will cross the
area tonight into Tuesday. This will bring an increase in cloud
with ceilings lowering to MVFR after 06Z Tuesday. In addition,
scattered showers will continue across the area. These will
mainly stay along and north of Interstate 80, or along and north
of a KSNY to KOGA to KLBF line. Winds will become gusty from the
northwest toward dawn this morning as the front passes, with
gusts in excess of 25 kt expected.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Gomez
LONG TERM...Buttler
AVIATION...Taylor
Hazardous weather outlook, Sep 25, 2:47 AM MDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
347 AM CDT Tue Sep 25 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-260900-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
347 AM CDT Tue Sep 25 2018 /247 AM MDT Tue Sep 25 2018/

Frost Advisory Across Northwest Nebraska

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Ongoing showers and thunderstorms will continue through the
morning. Frost is possible late tonight into Wednesday morning
across parts of northwest Nebraska.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Wednesday morning lows will fall into the 30s with the coldest
temperatures across Sheridan and Garden counties. Frost Advisory
continues through 8AM MDT.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 1:21 PM MDTFreeze WarningLBFSheridan19 hr

Nearby

Frost Advisories in Nebraska, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.